Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Seroxat? Bfeeding help

(18 Posts)
3plus2 Fri 26-Oct-12 13:04:29

This has bad bad press ie suicide and bad withdrawal! And weight gain . And been on panorama ? I'm scared I took one yesterday am I'm still spaced out only. 20mg told my gp my concerns she fobbed me off saying they have no side effects!

Crawling Fri 26-Oct-12 14:46:12

I take this while breastfeeding. It is supposed to be bad for withdrawal but i haven't tried to come off yet but it does also have good points as being the most recommend anti d while breastfeeding. As for side effects well I personally found them to be very mild and they dissapear in a few weeks but i am used to anti pychs which are much worse so i may not be the best judge on whether the side effects are good for a anti d. I take 30 btw if that helps

3plus2 Fri 26-Oct-12 14:57:52

Thanks crawling do the cause weight gain ?

valiumredhead Fri 26-Oct-12 14:58:51

I wouldn't be alive today with out Seroxat - truly. Within 6 weeks of taking it I was functioning and able to care for my baby. I took a much higher dose too iirc.

Withdrawl is terrible if you go cold turkey - it took me six months to come off completely by reducing the dose ever so slightly each week - do it slowly and it's fine.

Side effects were weight gain and muscle aches initially but they disappeared after the first week.

I don't think they are any better or worse than any other anti d tbh.

3plus2 Fri 26-Oct-12 15:13:47

Thanks for your help , I've had prozac before and was fine coming ioff. The weight gain concerns me as I'm big anyway sad

Crawling Fri 26-Oct-12 15:18:56

I have lost weight on it as no longer comfort eating

3plus2 Fri 26-Oct-12 15:58:08

Oooooh that sounds promising then smile

Crawling Fri 26-Oct-12 16:08:45

I hope it is the same for you it can be a hard step to take medications but once you do the hard part is usually over .

3plus2 Fri 26-Oct-12 16:28:09

I personally don't think I've got the guts to take these sad

Crawling Fri 26-Oct-12 18:16:19

Why are you scared? Maybe i can help

valiumredhead Fri 26-Oct-12 18:20:54

They are no different from Prozac and you have taken them before. Your GP clearly thinks you need them - would you not take pain meds for a broken leg?

Crawling Fri 26-Oct-12 18:46:05

Can you ask your gp if you can start on 10mg that way if you don't like them you can stop with virtually no withdrawal.

3plus2 Fri 26-Oct-12 18:52:03

I'm scared because they made me feel like I was high and I did not like this feeling of having no control. I can still feel the effects now and I took one yesterday at 11.30 :/ also my daughter whom I'm bfeeding was sleepy and her eyes were a but glassy this morning and one was a bit blood shot I'm not sure if this was the drug but I asked my gp and she fobbed me off saying that paxil does not cause drowsiness which is very common side effect! I'm also scared il be walking round like a zonked out mummy I also hav a 5 and 7 yr old

valiumredhead Fri 26-Oct-12 19:22:11

Prozac is known for that though, I think they work slightly differently that Seroxat.

valiumredhead Fri 26-Oct-12 19:24:03

Sorry thought you meant Seroxat makes you high.

Try starting on a small dose and increasing?

Seroxat can cause drowsiness but it didn't in me but pretty sure it can't hurt a BF baby.

Crawling Fri 26-Oct-12 19:28:24

I am going to try my best to reasure you i now take 30mg of seroxat 50mg of trazodone which is a moderate sleeping pill and 5MG olanzapine soon to be 10mg which is a anti psychotic and has very high sedative effect The seroxat and trazodone i have been taking for months with no ill effect to my breastfed baby. The reason seroxat is given to nursing mums is because unlike citalopram there are cases of breastfed babies becoming ill citalopram has one possible case. It also made me feel a bit funny for one or two days but it passes quickly i really hope this helps.

Crawling Fri 26-Oct-12 20:00:37

Sorry that should say there are NO cases of babies becoming ill

3plus2 Fri 26-Oct-12 21:03:31

We'll I took it at 11.30 yesterday am and I was really dopey by 12 lunch time and all day I couldn't sleep properly and I felt dizzy and one point. I never had any reactions with prozac but it's not safe to breastfeed. I'm also worried about the withdrawal symptoms I've read about. I may try lowering the dose and see what happens.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now